Alert archive / Oregon / Frost Advisories in 2011

Frost Advisory 4, NWS Medford, OR

February 8, 2011Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this frost advisory at Feb 8, 2011, 2:48 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Feb 9, 2011, 2:00 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2011, 2:48 AM PST (10:48 UTC)
In effect from
Feb 9, 2011, 2:00 AM PST
Expired
Feb 9, 2011, 8:00 AM PST
In force
6 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2011-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2011-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1513 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

484 
WWUS76 KMFR 081048
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
248 AM PST TUE FEB 8 2011

ORZ021-082300-
/O.NEW.KMFR.FR.Y.0004.110209T1000Z-110209T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE
248 AM PST TUE FEB 8 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY. 

* TEMPERATURE: TEMPERATURES ARE EXPECTED TO DIP TO BETWEEN 31 AND
  35 DEGREES BETWEEN 2 AM AND 8 AM WEDNESDAY MORNING.

* IMPACTS: SENSITIVE VEGETATION MAY BE KILLED IF UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

STAVISH
3 follow-up statements
422 
WWUS76 KMFR 082216
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
216 PM PST TUE FEB 8 2011

ORZ021-091600-
/O.CON.KMFR.FR.Y.0004.110209T1000Z-110209T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE
216 PM PST TUE FEB 8 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
WEDNESDAY. 

* TEMPERATURE: TEMPERATURES ARE EXPECTED TO DIP TO BETWEEN 31 
  AND 35 DEGREES BETWEEN 2 AM AND 8 AM WEDNESDAY MORNING. 

* IMPACTS: SENSITIVE VEGETATION MAY BE KILLED IF UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SPILDE
097 
WWUS76 KMFR 091117
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
317 AM PST WED FEB 9 2011

ORZ021-091600-
/O.CON.KMFR.FR.Y.0004.000000T0000Z-110209T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE
317 AM PST WED FEB 9 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

* TEMPERATURE: TEMPERATURES ARE EXPECTED TO DIP TO BETWEEN 31 
  AND 35 DEGREES BETWEEN 2 AM AND 8 AM WEDNESDAY MORNING. 

* IMPACTS: SENSITIVE VEGETATION MAY BE KILLED IF UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

STAVISH
603 
WWUS76 KMFR 091557
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
757 AM PST WED FEB 9 2011


ORZ021-091700-
/O.EXP.KMFR.FR.Y.0004.000000T0000Z-110209T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE
757 AM PST WED FEB 9 2011

...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING.
TEMPERATURES WILL QUICKLY WARM IN THE MID AND UPPER 30S THIS
MORNING. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Feb 7, 8:34 PM PST, 6 hours 14 minutes earlier.

Area forecast discussion, Feb 7, 8:34 PM PST, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
834 PM PST MON FEB 7 2011

.DISCUSSION...RADAR IMAGES HAVE BEEN SHOWING PRECIPITATION
COVERAGE AND INTENSITY DECREASING OVER THE LAST FEW HOURS. HOWEVER
A LOOK AT THE IR IMAGE SHOWS INSTABILITY CLOUDS MOVING IN FROM THE
NORTH TO NORTHWEST WHICH COULD BRING OFF AND ON LIGHT SHOWERS
ALONG AND WEST OF THE CASCADES THAT THE RADAR IS NOT SEEING. THE 0Z
NAM AND GFS SUGGEST MOST OF THE PRECIPITATION WILL BE MAINLY ALONG
THE UMPQUA DIVIDE AND NORTHWEST FACING SLOPES OF THE CASCADES.
EVEN THEN...AMOUNTS ARE EXPECTED TO BE LIGHT. CURRENT FORECAST
LOOKS GOOD WITH RESPECT TO WHERE THE HIGHEST POPS ARE EXPECTED TO
BE. THE MAIN QUESTION WILL BE IF ANY SHOWERS LINGER INTO TUESDAY
MORNING. THE MODELS SUGGEST LIGHT QPF AMOUNTS LASTING INTO TUESDAY
MORNING...THEN DECREASING TUESDAY AFTERNOON.

&&

.AVIATION...MOST OF THE LOW TOPPED CLOUDS AND SHOWERS REMAIN ALONG
AND NORTH OF THE UMPQUA DIVIDE AND NORTHWEST FACING SLOPES OF THE
CASCADES. MVFR CIGS ARE EXPECTED INTO TUESDAY MORNING FOR THE
UMPQUA BASIN. A CLOSE CALL FOR THE ROGUE VALLEY...BUT MVFR
CONDITIONS COULD DEVELOP BETWEEN 12 AND 14Z. ELSEWHERE VFR
CONDITIONS WILL CONTINUE. THE MAIN CONCERN TONIGHT INTO TUESDAY
MORNING WILL BE MTN OBSCURATIONS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST WEDNESDAY FOR
     PZZ356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST
     WEDNESDAY FOR PZZ356.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST WEDNESDAY FOR
     PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST
     WEDNESDAY FOR PZZ370.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 AM PST THURSDAY FOR
     PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST THURSDAY
     FOR PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS FROM 4 AM TO 10 AM PST TUESDAY
     FOR PZZ350.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST TUESDAY
     FOR PZZ350.

99/99/99

Nearby

Frost Advisories in Oregon, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.